Drug-induced liver injury (DILI) can result from both idiosyncratic and intrinsic mechanisms. This article discusses the clinical impact of DILI from a broad range of medications as well as herbal and dietary supplements. Risk factors for idiosyncratic DILI (IDILI) are the result of multiple host, environmental, and compound factors. Some triggers of IDILI often seen in critical care include antibiotics, antiepileptic medications, statins, novel anticoagulants, proton pump inhibitors, inhaled anesthetics, nonsteroidal anti-inflammatory agents, methotrexate, sulfasalazine, and azathioprine. The mechanism of IDILI due to these medications varies, and the resulting damage can be cholestatic, hepatocellular, or mixed. The primary treatment of IDILI is to discontinue the causative agent. DILI due to acetaminophen is intrinsic because the liver damage is predictably aligned with the dose ingested. Acute acetaminophen ingestion can be treated with activated charcoal or N -acetylcysteine. Future areas of research include identification of mitochondrial stress biomarkers and of the patients at highest risk for DILI.